Korean J. Math.  Vol 28, No 3 (2020)  pp.639-647
DOI: https://doi.org/10.11568/kjm.2020.28.3.639

A note on N-polynomials over finite fields

Kitae Kim, Ikkwon Yie


A simple type of Cohen's transformation consists of a polynomial and a linear fractional transformation. We study the effectiveness of Cohen transformation to find N-polynomials over finite fields.


Normal basis; N-polynomial; Cohen transformation; Q-transformation

Subject classification

11T71; 12E10; 12E20


National Research Foundation of Korea

Full Text:



X. Cao and L. Hu, On the reducibility of some composite polynomials over finite fields, Des. Codes Cryptogr. 64(2012), 229-239 (Google Scholar)

S. D. Cohen, The explicit construction of irreducible polynomials over finite fields, Des. Codes Cryptogr. 2 (1993), 169-173. (Google Scholar)

S. Gao, Normal bases over finite fields, PhD Thesis, Univ. of Waterloo, Canada, 1993. (Google Scholar)

Garefalskis, On the action of GL 2 (F q ) of irreducible polynomials over finite fields, J. Pure Appl. Algebra 215(2011), 159-176. (Google Scholar)

D. Jungnickel, Trace-orthogonal normal bases, Discrete Appl. Math. 47 (1993) 233-249. (Google Scholar)

K. Kim, J. Namgoong, I. Yie, Groups of permutations generated by function–linear translator pairs, Finite Fields Appl. 45(2017) 170-182. (Google Scholar)

M.K. Kyuregyan, Recurrent methods for constructing irreducible polynomials over GF(2 s ), Finite Fields Appl. 8 (2002), 52-68. (Google Scholar)

M.K. Kyuregyan, Iterated constructions of irreducible polynomials over finite fields with linearly independent roots, Finite Fields Appl. 10 (2004), 323-341. (Google Scholar)

A. Lempel and M. J. Weinberger, Self-complementary normal bases in finite fields, SIAM J. Discrete Math. 1 (1988), 758-767. (Google Scholar)

H. Meyn, On the construction of irreducible self-reciprocal polynomials over finite fields, App. Alg in Eng., Comm. and Comp. 1 (1990), 43-53. (Google Scholar)

D. Pei, C.C. Wang and J.K. Omura, “Normal bases of finite field GF(2 m )”, IEEE Trans. Info. Th. 32 (1986), 285-287. (Google Scholar)

S. Perlis, Normal bases of cyclic fields of prime-power degree, Duke Math. J. 9 (1942), 507-517. (Google Scholar)

S.S. Schwarz, “Construction of normal bases in cyclic extensions of a field”, Czechslovak Math. J. 38(1988), 291-312. (Google Scholar)

H. Stichtenoth and A. Topouzoglu, Factorization of a class of polynomials over finite fields, Finite Fields Appl. 18 (2012), 108-122. (Google Scholar)


  • There are currently no refbacks.

ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr